Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 21, 2014, 4:33 PM EST for Grant County, Miami County, Wabash County, Indiana. It took effect at Feb 21, 2014, 7:00 PM EST. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2014, 4:33 PM EST (21:33 UTC)
- In effect from
- Feb 21, 2014, 7:00 PM EST
- Expired
- Feb 23, 2014, 7:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Grant County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River at Marion (MROI3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
415 WGUS43 KIWX 212133 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 PM EST FRI FEB 21 2014 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH COUNTIES .RECENT HEAVY RAINFALL AND SNOWMELT HAS LED TO MINOR FLOODING ALONG AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC053-103-169-222133- /O.NEW.KIWX.FL.W.0011.140222T0000Z-140223T1200Z/ /MROI3.1.ER.140222T0000Z.140222T0600Z.140222T1200Z.NO/ 433 PM EST FRI FEB 21 2014 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE MISSISSINEWA RIVER NEAR MARION * UNTIL SUNDAY MORNING. * AT 4 PM FRIDAY THE STAGE WAS 11.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY EVENING AND CREST NEAR 12.5 FEET AROUND 1 AM SATURDAY FEBRUARY 22 AND FALL BELOW FLOOD STAGE AROUND 7 AM SATURDAY FEBRUARY 22. * AT 12.8 FEET...FLOOD WATERS CUT OFF THE STONECRAFT MANOR TRAILER PARK AND THE QUAIL HOLLOW NEIGHBORHOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET WHICH OCCURRED ON FEB 12 2009. && LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567 $$
1 follow-up statement
368 WGUS83 KIWX 221055 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 555 AM EST SAT FEB 22 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC053-103-169-221125- /O.CAN.KIWX.FL.W.0011.000000T0000Z-140223T1200Z/ /MROI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 555 AM EST SAT FEB 22 2014 THE FLOOD WARNING IS CANCELLED FOR THE MISSISSINEWA RIVER NEAR MARION * AT 5 AM SATURDAY THE STAGE WAS 11.5 FEET * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.6 FEET LAST NIGHT. THE RIVER WILL CONTINUE FALLING. && LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 21, 4:26 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 21, 4:26 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EST FRI FEB 21 2014
.SYNOPSIS...
ISSUED AT 340 AM EST FRI FEB 21 2014
A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE NORTHERN GREAT
LAKES WILL BRING SOUTHWEST WINDS GUSTING TO 45 MPH TODAY...ALONG
WITH COOLER TEMPERATURES. WINDS WILL DIMINISH EARLY TONIGHT. THERE
WILL ALSO BE A CHANCE FOR LIGHT SNOW TODAY INTO TONIGHT BUT LITTLE
TO NO ACCUMULATION IS EXPECTED.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 425 PM EST FRI FEB 21 2014
IMPRESSIVE 976MB SURFACE LOW OVER LAKE SUPERIOR THIS AFTERNOON AND
WILL MOVE NORTHEAST AWAY FROM THE AREA. AS A RESULT...PRESSURE
GRADIENT SHOULD RELAX THIS EVENING WITH WINDS DIMINISHING. WIND
ADVISORY WILL CONTINUE TO EXPIRATION. CLOUDS WILL ALSO CONTINUE TO
DECREASE WITH CLEAR SKIES FOR A BRIEF PERIOD EARLY THIS EVENING.
CLOUDS ASSOCIATED WITH NEXT FAST MOVING AND WEAK SHORT WAVE WILL
MOVE BACK IN THIS EVENING. CHALLENGE WITH THIS SYSTEM IS IF ANY
LIGHT SNOW WILL DEVELOP ACROSS THE AREA AND WHERE. SPECTRAL MODELS
HAVE BEEN INDICATING SOME VERY LIGHT PCPN WITH THIS SYSTEM FOR
SEVERAL RUNS WHILE HIRES MODELS ALL SHOWING AT LEAST A FEW HUNDRETHS
TO A TENTH OF AN INCH WITH WEAK LIFT. HIRES GUIDANCE ALSO SHOWING A
VERY NARROW BAND...ONLY 30 TO 50 MILES WIDE MOVING ACROSS THE AREA.
WEAK DYNAMICS...LACK OF STRONG UPPER SUPPORT AND FAST MOVEMENT OF
SHORT WAVE SHOULD LIMIT AMOUNTS. MOS POPS REMAIN IN THE LOW CHANCE
RANGE AND GIVEN THE MODEL SPREAD...SMALL AREA TO BE IMPACTED...AND
CURRENT DEPICTION ON SATELLITE...PREFER TO STICK WITH ONLY LOW
CHANCE POPS. ANY ACCUMULATION THAT DOES OCCUR SHOULD BE WELL UNDER
AN INCH.
PARTIAL CLEARING SATURDAY MORNING BEFORE INCREASE IN MID LEVEL
CLOUDS AGAIN BY AFTERNOON ALONG BAROCLINIC ZONE. FLURRIES MAY BE
POSSIBLE LATER IN THE DAY WITH BEST CHANCES FOR ANY MEASURABLE PCPN
TO BE CLOSER TO EVENING AND POSSIBLY SOUTH OF OUR AREA.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 425 PM EST FRI FEB 21 2014
THE EASTERN NORTH AMERICAN TROF WILL REMAIN ENTRENCHED THIS LONG
TERM PERIOD AS A NUMBER OF SURGES OF ARCTIC AIR ASSOCIATED WITH FAST
MOVING BUT WEAK UPPER LEVEL SYSTEMS CAUSE TEMPERATURES TO BECOME
PROGRESSIVELY COLDER LATE THIS UPCOMING WEEK. IN THE INTERIM...
STRONG UPPER LEVEL FLOW WITH FAVORABLE JET DYNAMICS ALONG WITH
LIMITED MOISTURE SHOULD ALLOW FOR A LEAST TWO CHANCES FOR SNOW...
NAMELY SATURDAY NIGHT AND MONDAY AFTERNOON/MONDAY NIGHT. FOR THE
STRONGER EVENT INTO MONDAY NIGHT...THE ISENTROPIC LIFT ON THE 285K
SFC IS MARGINAL...BUT MIXING RATIOS UP TO 2G/KG SHOULD BE SUFFICIENT
FOR SNOWFALL UP TO 2 INCHES LATE MONDAY/MONDAY NIGHT GIVEN UPPER
LEVEL JET SUPPORT. THEREFORE...HAVE RAISED SNOW CHANCES MONDAY NIGHT
TO AROUND 50 PERCENT. FOR THE REST OF THE PERIOD...BITTERLY COLD AIR
WILL RETURN DURING THE SECOND HALF OF THE WEEK PER GFS/ECMWF/GEM
ENSEMBLES. THE CANADIAN EPS GRAMS APPEAR TOO COLD WITH HIGHS IN THE
SINGLE DIGITS THURSDAY AND FRIDAY IN LIGHT OF THE EXTENSIVE CLIMATE
DATABASE AT FT WAYNE WITH ONLY ONE HIGH TEMPERATURE LESS THAN 12
DEGREES ON THESE DATES IN THE PAST 100 YEARS. KEPT HIGHS THURSDAY
AND FRIDAY GENERALLY 12F TO 18F. HOWEVER...LOWERED LOWS A LITTLE
BELOW ZERO GIVEN SEVERAL LOWS IN THE CLIMATE DATABASE BELOW ZERO
FEBRUARY 27TH AND 28TH. THE GFS HAS BEEN REASONABLY CONSISTENT WITH
850 MB TEMPS NEAR ALL TIME COLD EXTREMES FOR THIS TIME OF YEAR NEAR
-25C. REMAINING SNOWPACK AND ICEPACK SHOULD ALSO HELP SUPPORT
SUBZERO TEMPERATURES LATE THIS COMING WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1241 PM EST FRI FEB 21 2014
SATELLITE SHOWS BREAKS DEVELOPING IN MVFR CLOUD DECK OVER WESTERN
INDIANA AND APPROACHING KSBN AT ISSUANCE TIME. EXPECT MORE BREAKS
TO DEVELOP THROUGH THE AFTERNOON WITH SUBSIDENCE AND DRIER AIR
WORKING IN. BRIEF PERIOD OF CLEAR SKIES EXPECTED THIS EVENING
BEFORE MID CLOUDS INCREASE AHEAD OF FAST MOVING SHORT WAVE
OVERNIGHT. HIRES GUIDANCE INDICATING A NARROW BAND OF VERY LIGHT
SNOW TO MOVE ACROSS CENTRAL OR SOUTHERN PORTIONS OF CWA. CHANCE
FOR MEASURABLE PCPN REMAIN LOW BUT A BRIEF REDUCTION IN VIS LOOKS
POSSIBLE AT KFWA IF HIRES GUIDANCE IS CORRECT. WILL ADD A BRIEF
PERIOD OF HIGH END MVFR LIGHT SNOW SHOWERS FOR NOW. VFR EXPECTED
SATURDAY MORNING IN WAKE OF THIS SHORT WAVE. WINDS WILL DIMINISH
LATE THIS AFTERNOON AND GUSTS SHOULD SUBSIDE SHORTLY AFTER SUNSET.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 6 PM EST /5 PM CST/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...AGD
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...LASHLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Feb 21, 3:56 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EST FRI FEB 21 2014 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-220900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 356 AM EST FRI FEB 21 2014 /256 AM CST FRI FEB 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDEVELOP BY MID MORNING AND PERSIST THROUGH MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE RUNOFF INTO AREA RIVERS MAY LEAD TO A BREAK UP OF ICE ON AREA RIVERS AND INCREASE THE RISK FOR ICE JAMS AND LOCALIZED FLOODING THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:59 PM EST | Special Weather Statement | IWX | Cass, Fulton, Marshall, Miami, Pulaski, Saint Joseph and 1 more | 31 min |
| Feb 20, 8:32 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Wells | 43 min |
| Feb 20, 8:34 PM EST | Special Weather Statement | IWX | Elkhart, Kosciusko, Noble | 26 min |
| Feb 20, 9:13 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 47 min |
| Feb 21, 12:30 AM EST | River Flood Warning | IWX | Adams, Allen | 45 hr |
| Feb 21, 3:08 AM EST | River Flood Warning | IWX | Huntington, Wells | 7 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 6 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 71 hr |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Adams, Wells | 5 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| Feb 21, 1:08 PM EST | Areal Flood Warning | IWX | Huntington | 12 hr |
| Feb 21, 2:56 PM EST | Areal Flood Warning | IWX | Cass | 12 hr |
| Feb 21, 4:06 PM EST | Areal Flood Warning | IWX | Cass | 24 hr |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.